Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

stopping citalopram, cold turkey?

(15 Posts)
strawberry17 Mon 17-Dec-12 10:10:53

No, please don't do this, and please don't do alternate days it's just as bad for most people, please read this link on my blog about this subject (scroll down to read 10% taper):

Psyciatric drug withdrawal why taper

Can also recommend a book called "Coming off Antidepressants" by Joseph Glenmullen available from Amazon.

YouOldTinsellySlag Mon 17-Dec-12 09:48:59

OP- have you run this past your GP? It's really worth doing. good luck and I am glad you are in a better place and feel you can come off them now.

HellesBelles396 Sun 16-Dec-12 18:00:17

DFAG: the way you said is the way to swap medications - I need a slightly faster version because of other issues and it worked out fine. the difference is you're substituting rather than stopping.

DO NOT DO IT I cold turkeyed citalopram and ended up very ill and suicidal, was getting brain Zapps and acute anxiety , I was ok for about 2 weeks and then hit a brick wall.

gotthearse Sun 16-Dec-12 00:49:11

I took youolds advice and carried on with 10 mgs. Felt none the worse for my few missed days. Very glad I did having read the subsequent posts. I dont seem to have suffered for halving the dose, tho thus might have been masked by a few days in bed with a virus. Will go to every other day or half a pill in the new year.

TheWombat Tue 11-Dec-12 23:29:51

Don't do it OP. I did it by mistake for a week once (got my meds muddled up) and ugh, it was dreadful. Twitches, shakes, electric shock feelings. Do it slowly and safely smile

DrinkFeckArseGirls Tue 11-Dec-12 23:22:49

Now I'm worried I'm doing it too decisively shock. Im on 20 mg and coming off to change to Sertraline. Since Sunday I've taking it every other day and planning to switch to 10 mg every other day in 2 weeks. Is that too much too quickly?

Sorry to hijack!

scrumpkin Tue 11-Dec-12 22:40:32

Don't do it!

MorrisZapp Tue 11-Dec-12 22:39:36

Please don't go cold turkey. Really bad plan. Wean down slowly.

PlaySchool Tue 11-Dec-12 22:38:03

No way. You will go mad.

perplexedpirate Tue 11-Dec-12 22:33:34

Fuck no! Unless you want a twitch, a numb tongue and hallucinations.
DO NOT DO THIS!!

Please.

MirandaWest Tue 11-Dec-12 22:30:53

The last time I came off Citalopram I did it really slowly. Think it took me a few months to cut down from 10mg to zero. Was definitely worth doing it slowly - the other times I I came off more quickly I was back on it again soon.

DrinkFeckArseGirls Tue 11-Dec-12 22:28:50

Yep, come off slowly over 2 or 3 weeks, or maybe longer. My GP's advice but also what I've read on here. It's to avoid the unpleasant side effects.

How are you doing, OP?

YouOldTinsellySlag Sat 08-Dec-12 22:29:38

No- only come off it under close supervision from your GP, don't guess or make it up as you go along.

gotthearse Sat 08-Dec-12 22:28:32

I have been taking 20 mg for a year. I'm better now and have seen gp and gone down to 10 mg. I have taken the first two on Mon and Tue this week, but have just realised I have forgotten to take the rest. I have a hangover today so dont feel great generally (I get drunk about twice a year), but feel wobbly tonight and sicker than this morning. I am wondering whether to take one or tough it out. Anyone out there done this? How long will it last if I go for it?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now